Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Scrotum puncture, continuous bleeding, taking Lisinopril and Pravastatin, history of hemorrhagic stroke

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
After taking a shower, I started to drying off and noticed blood on the towel. I located the source of the blood and it was from a very small puncture on the scrotum ... dark red blood that wouldn't stop bleeding. What would cause this? I am 68 years old; my weight is 188 and my height is 5'8". I am in good health even though I had a hemorrhagic stroke seven years ago. I am on 5 mg of Lisinopril and 80 mg of Pravastain.

The gender of the person asking the question is a male, not a female. Sorry for the oversight.
Posted Thu, 12 Apr 2012 in Testicle Problems
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query,

A minor amount of trauma to a hair follicle can cause bleeding in the area of the scrotum. Skin irritation or fungal infection could also cause this but you would expect the skin in the area to be raw and irritated, tender to touch.

the skin of the scrotum is quite thin and it is possible that some minor trauma occurred but you were not aware of it - such as that which might happen during sleep.

The last concern would be an abnormal skin change or local skin cancer. This would be a concern if the area did not heal completely within 2 weeks. If for some reason you still have abnormal skin changes in that area in 2 weeks I would bring it to the attention of your primary doctor or to a dermatologist.

I thank you again for the query and hope you found this response to be helpful.
If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor